Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 2, 2007, 3:47 PM MDT for Park County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 3:47 PM MDT (21:47 UTC)
- Expired
- Aug 2, 2007, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 022151 FFWBOU COC093-030045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 347 PM MDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PARK COUNTY IN CENTRAL COLORADO * UNTIL 645 PM MDT * AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING FLASH FLOODING FROM A THUNDERSTORM 4 MILES SOUTHEAST OF HARRIS PARK...OR ABOUT 31 MILES SOUTHWEST OF DENVER. THIS STORM WAS MOVING EAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAWNEE... HIGHLAND PARK...HARRIS PARK AND BAILEY. A SPOTTER 6 MILES NORTH NORTHWEST OF BAILEY REPORTED THAT 3.76 INCHES OF RAIN FELL BETWEEN 230 PM AND 330 PM. THE PARK COUNTY SHERIFF REPORTS THAT COUNTY ROAD 43 IS IMPASSIBLE DUE TO HIGH WATER. HEAVY RUNOFF IS EXPECTED ON DEER CREEK AND CROW GULCH FOR THE NEXT FEW HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN. LAT...LON 3954 10563 3938 10560 3937 10541 3955 10542 $$ DANKERS
2 follow-up statements
000 WGUS75 KBOU 022236 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 435 PM MDT THU AUG 2 2007 COC093-030045- PARK CO- 435 PM MDT THU AUG 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR NORTHEASTERN PARK COUNTY... BETWEEN 230 PM AND 330 PM...A THUNDERSTORM 6 MILES NORTH NORTHWEST OF BAILEY PRODUCED BETWEEN 3 AND 4 INCHES OF RAIN OVER THE UPPER DRAINAGES OF DEER CREEK. THE PARK COUNTY SHERIFF REPORTED THAT WATER WAS COVERING COUNTY ROAD 43 DUE TO RUNOFF FROM THIS STORM. THE THUNDERSTORM HAS MOVED OUT OF THE AREA...BUT EXCESSIVE RUNOFF FROM THIS STORM WILL CONTINUE MOVING DOWN DEER CREEK THROUGH THIS EVENING. RUNOFF FROM DEER CREEK WILL FLOW INTO THE SOUTH PLATTE RIVER AT THE PARK-JEFFERSON COUNTY LINE. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAWNEE...HIGHLAND PARK...HARRIS PARK AND BAILEY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN. LAT...LON 3954 10563 3938 10560 3937 10541 3955 10542 $$ DANKERS
000 WGUS75 KBOU 022332 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 531 PM MDT THU AUG 2 2007 COC093-022341- PARK CO- 531 PM MDT THU AUG 2 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN PARK COUNTY... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF NORTHEASTERN PARK COUNTY. FLOOD WATERS ALONG COUNTY ROAD 43 ALONG DEER CREEK HAVE SUBSIDED AND FLASH FLOODING IS NO LONGER EXPECTED. LAT...LON 3954 10563 3938 10560 3937 10541 3955 10542 $$ DANKERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:00 PM MDT, 47 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU AUG 02 2007 .SHORT TERM...PLENTY OF LOW LEVEL MOISTURE ON THE PLAINS BEHIND YESTERDAYS FRONT WITH DEWPOINTS ONLY DROPPING INTO THE MID TO UPPER 50S THIS AFTERNOON TO LOWER 60S FARTHER EAST. COOLER TEMPERATURES THOUGH ARE ALSO IN PLACE AND THIS HAS KEPT MOST OF THE PLAINS CAPPED SO FAR EXCEPT FOR AN AREA OF CONVERGENCE ALONG THE PALMER DIVIDE. IT MAY REMAIN TOO COOL FOR CONVECTION TO DEVELOP OVER THE MORE EASTERN PLAINS...BUT STORMS FROM ELSEWHERE COULD MOVE IN EVEN AFTER DARK. FLOW IS BECOMING MORE SELY AND INCREASING AND THE NAM SHOWS PRETTY BRISK SE FLOW OVERNIGHT WHICH COULD SUPPORT SOME STORMS WELL INTO THE NIGHT ON THE PLAINS THAT MOVE IN FROM THE WEST. THE UPPER LEVEL FLOW IS MORE FAVORABLE TODAY FOR STORMS TO MOVE TO THE EAST AS THE UPPER LEVEL RIDGE HAS SHIFTED SLIGHTLY EAST AND SOUTH. SO WITH STORMS DEVELOPING NOW IN THE MOUNTAINS IN THE MONSOON MOISTURE THESE ARE EXPECTED TO EVENTUALLY PUSH OFF/REDEVELOP EASTWARD INTO THE URBAN CORRIDOR OVER THE NEXT FEW HOURS. SO FAR STORMS ARE MOVING FROM THE SOUTHWEST BUT HAVE WEEKEND AS THEY COME OFF THE FOOTHILLS WITH THE LOWER LEVEL AIR STILL TOO STABLE. TEMPERATURES HAVE WARMED INTO THE LOW 80S WHICH SHOULD BE GETTING CLOSER TO SUPPORTING STORMS OFF THE FOOTHILLS. LATEST ACARS SOUNDINGS HEADING EAST INDICATE A SLIGHT COOLING WHERE THE CAP NEAR 700 MB WAS BUT AN INCREASE IN THE HIGHER LEVEL TEMPS AND THIS MAY BE WHAT IS ALSO KEEPING THINGS DOWN. BUT WITH MOISTURE HOLDING (GPS PRECIPITABLE WATER INSTRUMENT IN BOULDER HAS SHOWN PRECIPITABLE WATER INCREASING ALL DAY WITH OVER 1.3 INCHES NOW) WOULD HAVE TO THINK STORMS HAVE A DECENT CHANCE OF GETTING ONTO THE PLAINS. PROBABLY THE 40 PERCENT POPS CURRENTLY IN THE FORECAST FOR THIS EVENING WILL SUFFICE. GIVEN SOME UNCERTAINTIES WILL HOLD OFF ON HOISTING ANY FLASH FLOOD WATCH AT THIS TIME BUT CERTAINLY AT LEAST BRIEF HEAVY RAINS COULD BE PRODUCED BY SOME STORMS. TOMORROW THE FLOW BECOMES EVEN MORE WESTERLY ALOFT AND THE MAIN MOISTURE PLUME CENTERS OVER THE MOUNTAINS SO STORMS SHOULD BE ABLE TO EASILY MOVE OFF THE HIGHER TERRAIN. TEMPERATURES ARE ALSO EXPECTED TO REBOUND BUT THE AMOUNT OF LOW LEVEL MOISTURE AND THE CAP STRENGTH WILL BE THE UNCERTAINTIES. PRETTY MUCH KEPT THE CURRENT FORECAST WHICH INDICATES BEST CHANCE ON THE PLAINS AS YOU MOVE CLOSER TO THE FOOTHILLS WITH A CAP HOLDING THINGS DOWN FARTHER EAST. .LONG TERM...HOPE REMAINS ALIVE FOR THOSE OF US STILL WISHING FOR SOME BENEFICIAL RAINFALL. HOT MID-UPPER LEVEL TEMPERATURES AT THE CORE OF THE MEAN HIGH PRES RIDGE ALOFT NOW WOBBLING OVER THE STATE STILL PROGGED BY THE VARIOUS MODELS AT OUR DISPOSAL TO SHIFT E-SEWRD OVER THE NEXT FEW DAYS. THIS E-SEWRD DISPLACEMENT WILL ALLOW A SIMILAR SHIFT IN THE SUBTROPICAL MOISTURE PLUME CURRENTLY TO OUR WEST...BUT IT NOW APPEARS NOT UNTIL LATE IN THE WEEKEND. EVEN SO A SLIGHT SHIFT IN TH RIDGE RESULTS IN SLIGHT COOLING ALOFT ON SATURDAY. AT LOWER LEVELS...WIND/TEMPERATURE/PRESSURE FIELDS SHOW A WEAK FRONTAL BNDRY SLIDING SWRD ACROSS THE NERN PLAINS SATURDAY MORNING. DO NOT SEE MUCH COOLING WITH ITS PASSAGE...BUT DEWPT AND THETA-E FIELDS INDICATE A STEADY REDUCTION IN LOW-LEVEL MOISTURE BEHIND THE FRONT THROUGH THE DAY. HOWEVER FORECAST SOUNDINGS AND SPATIAL CROSS SECTIONS STILL INDICATE ADEQUATE MOISTURE...AND STEEP ENOUGH LAPSE RATES TO GENERATE SCATTERED T-STORMS IN THE HIGH COUNTRY AND FOOTHILLS AND ISOLATED TO WDLY SCATTERED STORMS ON THE PALMER DVD AND NEARBY PLAINS DURING THE AFTERNOON AND EVENING. POST-FRONTAL ENVIRONMENT FARTHER OUT ACROSS THE NERN PLAINS APPEARS TOO STABLE FOR ANY T-STORMS DVLPMNT. EXPECT TEMPERATURES ON SATURDAY TO BE ABOUT THE SAME AS THE DAY BEFORE EVEN WITH THE WEAK FRONTAL PASSAGE. BY SUNDAY...WITH THE MONSOONAL MOISTURE PLUME INCHING CLOSER TO THE FRONT RANGE...CHANCES FOR MEASURABLE PRECIPITATION SHOULD GO UP. MODELS SHOW THE PREVIOUS DAYS FRONTAL BNDRY STALLING OUT SOMEWHERE ACRS SERN COLORADO. MODELS SHOW SELY LOW-LEVEL FLOW DVLPG ON THE PLAINS DURING THE MORNING WHICH ADVECTS HIGHER THETA-E AIR UP FM SERN COLORADO/SWRN KANSAS DURING THE DAY. AS A RESULT SFC BASED CAPES BY AFTERNOON IN THE 1500-2500 J/KG JUST EAST OF THE I-25 URBAN CORRIDOR. FURTHERMORE MODELS HINT AT A WEAK DISTURBANCE NEAR 500MB WHICH THEY SHOW PASSING OVER THE AREA AROUND 00Z/MONDAY. FOR THESE REASONS...HAVE RAISED PRECIP CHANCES ALL AREAS...ESPLY DURING THE EVENING HOURS. AS FOR TEMPERATURES...SLIGHT MODERATION IN THE POST FRONTAL ENVIRONMENT SHOULD EQUATE TO A 1-3F WARMUP IN DAYTIME SFC TEMPERATURES. BY MONDAY...MODELS SHOW THE BACK EDGE OF THE SUBTROPICAL MOISTURE PLUME PASSING OVER THE AREA. EMBEDDED WITHIN THIS FLOW MODELS SHOW A WELL PRONOUNCED MID-LEVEL SHORTWAVE TROUGH AND VORT MAXIMA. TIMING THEIR ARRIVAL ALWAYS A BIG CHALLENGE. BUT SHOULD THIS FEATURE ARRIVE AS PROGGED BY THE GFS...SOMETIME LATE AFTERNOON OR EVENING...COULD SEE THE BEST CHANCE FOR SIGNIFICANT RAINFALL ACROSS THE CWFA...MAYBE A BIT TOO MUCH RAIN IN SOME AREAS. OF COURSE TIMING THESE FEATURES THIS FAR OUT IS ALWAYS A REAL CHALLENGE. FOR THAT REASON WILL REFRAIN FROM MAKING TOO MANY CHANGES TO THE PREVIOUS FCST PACKAGE. JUST SOMETHING TO KEEP IN MIND. FOR THE REMAINDER OF THE EXTENDED PERIOD...WITH THE MEAN UPPER RIDGE MAKING SLOW WWRD PROGRESS BACK OVER THE CNTRL/SRN ROCKY MTN REGION BY MIDWEEK...SHOULD SEE A GRADUAL REDUCTION IN STORM COVERAGE AS WELL AS A SLIGHT INCREASE IN TEMPERATURES EACH DAY. && .AVIATION...LIKELY TRW HIGHER TERRAIN AND SCT TRW LOWER TERRAIN THROUGH 06Z. SOME STORMS COULD LINGER LATER.S MVFR CONDITONS CIGS/VSBYS POSSIBLE WITH PASSING TSRA THUR PRD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SZOKE/BAKER
Hazardous weather outlook, Aug 2, 11:05 AM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT THU AUG 02 2007 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT THU AUG 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOISTURE HAS INCREASED TODAY AT LOW LEVELS WITH EASTERLY FLOW. TEMPERATURES THOUGH WILL BE COOLER THAN YESTERDAY AND THIS WILL KEEP THE ATMOSPHERE CAPPED FOR AWHILE. THE CAP SHOULD BE ABLE TO BREAK IN THE MOUNTAINS AND FOOTHILLS AS THERE IS BETTER HEATING IN THESE AREAS...SO THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON. THESE STORMS ARE EXPECTED TO DRIFT EASTWARD OFF THE FOOTHILLS AS THERE IS A LITTLE MORE WESTERLY FLOW AT HIGHER LEVELS TODAY. THIS SHOULD BRING THUNDERSTORMS INTO THE URBAN CORRIDOR BY ABOUT 2PM BUT CONTINUING INTO THE EVENING. FARTHER EAST STORMS SHOULD BE MORE SCATTERED AND DEVELOP LATER BUT COULD PERSIST WELL INTO THE NIGHT. STORMS THAT DO DEVELOP TODAY COULD PRODUCE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH EARLY NEXT WEEK AS A PLUME OF QUITE MOIST AND UNSTABLE AIR HANGS OVER THE REGION. SOME OF THESE STORMS LATE IN THE DAY MAY PRODUCE LOCALLY HEAVY RAINFALL...MAINLY OVER AND NEAR THE MOUNTAINS. THEN LOOK FOR A RETURN TO SOMEWHAT DRIER AND WARMER CONDITIONS BY TUESDAY AS THE HIGH PRESSURE RIDGE ALOFT SHIFTS BACK OVER COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D/L/SZOKE/BAKER
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.